Discussions By Condition: Medical Errors

My daughter lived in extreme pain for 6 months

Posted In: Medical Errors 0 Replies
  • Posted By: mepaolke
  • January 20, 2007
  • 11:11 AM

When my daughter was 16months old she would wake up with swollen painful knees. I took her to the doctors he said it was growing pains she was fine, I of course believed him(as he was my doctor all my life, i suffered from growing pains when i was a child)well this swelling and pain lead to stiffness for hours every morning absolutely no movement in her knees, when she was able to move them with minimal ROM she limped and became straight legged for the entire day. This was very painful to watch We tried everything to help her and ease her pain. I had taken her to the doctors roughly 2-3 times a months for this my Dr continued to tell me that she was fine. At my persistence he sent her for X-rays. They came back good, that was it the Dr didn't want to hear anything more about it. take her home and in time she will grow out of them he said, just give her some Advil or Tylenol. Well at this point in time i decided that this was not acceptable and i took her to a new Dr. (a saviour) within 1 1/2 weeks we had seen a bone surgeon, rheumatologist and were in Toronto at Sick Kids Hospital to be treated by a pediatric rheumatologist. my baby has JRA. finally we know and she is being treated properly. The thing i also wonder about is ever since she could communicate she always wanted band-aides on her knees, we wonder if she was trying to tell us something before the symptoms were there.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?